Forum

Relapse and optic neuritis

Hiya everyone hope your as well as can be .
I’ve had bad eyes for two weeks , burning and lot pain behind my eyes . Went foc he sent me to spec savers . Had indepth major tests done . Got perfect vision but failed the Feild test . ( got to look through thismachine and press a button when you see things moving around on this white canvass ) I failed it couldn’t see any thing . They sent me to emergency eye app in hospital .
Doc told me its otptic neuritis . They put steroids into my eyes .
Got new sytopms as well burning shoulder heavy arm , numb feet . Also very tired . Clumsy .
Have any one else had this as a start of a relapse ?
Quite worried as its my second most severe one .
Any help or advice be brill xxxx

Hello Minder,

I to suffer with ON and often get the pain in my eyes, but to be honest I've got so used to it , I just swear and get on with life and find it does go. Having said that you will find the drops will help no end so keep using them until they tell you to stop. Numb feet I've had for years, fatigue, heavy legs and sometimes my arms as well.

To really answer your question I can't, as my symptoms are there all the time, so if in doubt as to whether it is another relapse I'd speak to your MS nurse or, gp, neuro to clarify it for you.

Sorry can't be of any further help, but sure someone else will advise you.

Janet x

Hi Minder

  My main obstical is always ON- i lost the sight in my right eye 3 years ago and it has only come back to blurred shapes- and ive had no changes in it for 2 years. I have just had a lot of pain in my left eye and a couple of new area's of burning (fingers and left side of face)- and i am sure ive had a small relapse. going to see Neuro in a couple of weeks but we had already discussed my right eye and they fact its doing exactly the same as my left- I had an awful time on steroids and they did no good for me at all- I would be very reluctant o take them again- but others have had good results- im left at the moment with intermittant blurring and permenant silvery wiggly lines around the periferal vision of my left eye.

 hope yours settles down for you- I wasnt offered the steroids that go in your eyes- how have you found them- what are the side effects

Cheers

BCxx

It does sound like a relapse letdown

Best to give your MS nurse a call on Monday morning I would think.

I hope it's a short one, with really good recovery!

Karen x

Thanks guys xxx
The steroids I feel are helping bit . Only side affect is making my eyes water more than normal and itchy . But they been like that for ages lol .
Hope your all well really quickly xxx

I married an Optometrist (who works p/t at Edinburgh Eye Pavilion) - you don't have to marry one! but having 'one' as a friend should be ok?